Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 18, NWS Flagstaff, AZ

April 25, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 25, 2011, 2:14 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 26, 2011, 5:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 2:14 PM MST (21:14 UTC)
In effect from
Apr 26, 2011, 5:00 AM MST
Expired
Apr 26, 2011, 7:00 PM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS75 KFGZ 252114
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
214 PM MST MON APR 25 2011

AZZ011-013-014-017-040-260515-
/O.NEW.KFGZ.WI.Y.0018.110426T1800Z-110427T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
214 PM MST MON APR 25 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. 

* TIMING: GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS APACHE
  COUNTY AND THE LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY
  LATE TUESDAY MORNING...AND CONTINUE THROUGH THE EARLY EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40
  TO 50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY
  191 IN THE NAVAJO NATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
7 follow-up statements
587 
WWUS75 KFGZ 260342
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
842 PM MST MON APR 25 2011

AZZ011-013-014-017-040-261200-
/O.CON.KFGZ.WI.Y.0018.110426T1800Z-110427T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
842 PM MST MON APR 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY.

* TIMING: GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS 
  APACHE COUNTY AND THE LITTLE COLORADO RIVER VALLEY IN NAVAJO 
  COUNTY LATE TUESDAY MORNING...AND CONTINUE THROUGH THE EARLY 
  EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS FROM 40 
  TO 50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
884 
WWUS75 KFGZ 261023
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
323 AM MST TUE APR 26 2011

AZZ015-261830-
/O.EXB.KFGZ.WI.Y.0018.110426T1200Z-110427T0000Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
323 AM MST TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM
MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO
5 PM MST THIS AFTERNOON. 

* TIMING: WINDS HAVE ALREADY BEGUN TO INCREASE EAST OF THE SAN
  FRANCISCO PEAKS EARLY THIS MORNING AND WILL STRENGTHEN THROUGH
  THE DAY...DIMINISHING BY LATE AFTERNOON.

* WINDS: WESTERLY WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH...MAINLY EAST OF THE SAN FRANCISCO PEAKS.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  HIGHWAY 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009-012-016-039-261830-
/O.EXB.KFGZ.WI.Y.0018.110426T1500Z-110427T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
323 AM MST TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* TIMING: WINDS WILL BEGIN TO INCREASE THIS MORNING AND EARLY
  AFTERNOON...DIMINISHING BY EARLY EVENING.

* WINDS: WESTERLY WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS. AREAS OF
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-261830-
/O.EXA.KFGZ.WI.Y.0018.110426T1800Z-110427T0200Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
323 AM MST TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* TIMING: WINDS WILL BEGIN TO INCREASE LATE THIS MORNING AND EARLY
  AFTERNOON...DIMINISHING BY EARLY EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 
  TO 50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS. AREAS OF
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE BY THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011-013-014-017-040-261830-
/O.CON.KFGZ.WI.Y.0018.110426T1800Z-110427T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
323 AM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* TIMING: WINDS WILL BEGIN TO INCREASE LATE THIS MORNING AND EARLY
  AFTERNOON...DIMINISHING BY EARLY EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 
  TO 50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES ARE POSSIBLE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF.

&&

$$
011 
WWUS75 KFGZ 261351
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
651 AM MST TUE APR 26 2011

AZZ010-011-013-014-017-040-262200-
/O.CON.KFGZ.WI.Y.0018.110426T1800Z-110427T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
651 AM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* TIMING: WINDS WILL BEGIN TO INCREASE LATER THIS MORNING AND
  EARLY AFTERNOON...DIMINISHING BY EARLY EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 
  TO 50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES ARE POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015-262200-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-110427T0000Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
651 AM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: WINDS HAVE ALREADY BEGUN TO INCREASE EAST OF THE SAN 
  FRANCISCO PEAKS EARLY THIS MORNING AND WILL STRENGTHEN THROUGH 
  THE DAY...DIMINISHING BY LATE AFTERNOON. 

* WINDS: WESTERLY WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH...MAINLY EAST OF THE SAN FRANCISCO PEAKS. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  HIGHWAY 89. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009-012-016-039-262200-
/O.CON.KFGZ.WI.Y.0018.110426T1500Z-110427T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
651 AM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: WINDS WILL BEGIN TO INCREASE THIS MORNING AND EARLY 
  AFTERNOON...DIMINISHING BY EARLY EVENING. 

* WINDS: WESTERLY WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS. AREAS OF 
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
575 
WWUS75 KFGZ 261935
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1235 PM MST TUE APR 26 2011

AZZ015-016-262045-
/O.CAN.KFGZ.WI.Y.0018.000000T0000Z-110427T0000Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
1235 PM MST TUE APR 26 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

BREEZY WEST TO NORTHWEST WINDS 10 TO 20 MPH AND GUSTS UP TO 35
MPH ARE EXPECTED THE REMAINDER OF THE AFTERNOON...HOWEVER WINDS
ARE NO LONGER EXPECTED TO BE STRONG ENOUGH TO MEET WIND ADVISORY
CRITERIA.

$$

AZZ010-011-013-014-017-040-270200-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-110427T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
1235 PM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...DIMINISHING
  BY EARLY EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 
  TO 45 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES ARE POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009-012-039-270000-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-110427T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-BLACK MESA AREA-
1235 PM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON...DIMINISHING
  BY EARLY EVENING.

* WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS. AREAS OF 
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
276 
WWUS75 KFGZ 262003
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
103 PM MST TUE APR 26 2011

AZZ010-011-013-014-017-040-270200-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-110427T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
103 PM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON... 
  DIMINISHING BY EARLY EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 
  TO 45 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES ARE POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009-012-039-270000-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-110427T0000Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-BLACK MESA AREA-
103 PM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON...
  DIMINISHING BY EARLY EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS. AREAS OF 
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
214 
WWUS75 KFGZ 262337
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 PM MST TUE APR 26 2011

AZZ009-012-039-270200-
/O.EXT.KFGZ.WI.Y.0018.000000T0000Z-110427T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-BLACK MESA AREA-
437 PM MST TUE APR 26 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON... 
  DIMINISHING BY EARLY EVENING. 

* WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS. AREAS OF 
  BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-011-013-014-017-040-270200-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-110427T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
437 PM MST TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON... 
  DIMINISHING BY EARLY EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 
  TO 45 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES ARE POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WEATHER.GOV/FLAGSTAFF.

&&

$$
063 
WWUS75 KFGZ 270159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST TUE APR 26 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

.WIND GUSTS HAVE FALLEN BELOW ADVISORY THRESHOLDS THIS EVENING AND WILL
CONTINUE TO DECREASE IN INTENSITY OVERNIGHT.

PEAK WIND OBSERVATIONS THROUGH 6 PM MST INCLUDE:

SAINT JOHNS AIRPORT ........... 59 MPH.
TWO GUNS ADOT ................. 49 MPH.
HOUSE ROCK RAWS ............... 45 MPH.
LUPTON ADOT ................... 45 MPH.
WINSLOW AIRPORT ............... 45 MPH.
ALPINE RAWS ................... 44 MPH.
WUPATKI RAWS .................. 41 MPH.
LEUPP ......................... 40 MPH.
PAINTED DESERT ADOT ........... 40 MPH.
TUBA CITY ..................... 40 MPH.
WINDOW ROCK ................... 40 MPH.


AZZ010-011-013-014-017-040-270300-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-110427T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
659 PM MST TUE APR 26 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY THRESHOLDS THIS EVENING AND WILL
CONTINUE TO DECREASE IN INTENSITY OVERNIGHT.

$$

AZZ009-012-039-270300-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-110427T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-BLACK MESA AREA-
659 PM MST TUE APR 26 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY THRESHOLDS THIS EVENING AND WILL
CONTINUE TO DECREASE IN INTENSITY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:30 AM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 25, 9:30 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON APR 25 2011

.SYNOPSIS...WINDY AFTERNOONS WILL CONTINUE FOR THE NEXT FEW DAYS
ACROSS NORTHERN ARIZONA WITH THE FASTEST WINDS ON TUESDAY. WARMER
TEMPERATURES AND LESS WIND ARE EXPECTED FROM WEDNESDAY THROUGH
FRIDAY.

&&

.DISCUSSION...
SATELLITE AND MODEL IMAGERY SHOW SCT-BKN THIN CIRRUS WILL MOVE
ACROSS THE NORTHLAND TODAY ON NORTHWEST FLOW ALOFT. ALSO SEEN IS
SOME UPSLOPE STRATUS ACROSS THE CHUSKA MTNS AND BLACK MESA...WHERE A
SLIGHT CHANCE OF MORNING SHOWERS WILL CONTINUE. ELSEWHERE...WE HAVE
REDUCED OPAQUE SKY COVER VALUES TO NOW HOPEFULLY GENERATE MOSTLY
CLEAR IN THE TEXT PRODUCTS THROUGH SUNRISE TUESDAY.

.PREV DISCUSSION 330 AM. A LOW-AMPLITUDE LONG-WAVE TROUGH PERSISTS
OVER THE EASTERN PACIFIC AND SOUTHWESTERN STATES BRINGING A WINDY
REGIME TO THE AREA. A STRONG JET EMBEDDED WITHIN THE TROUGH WILL
MOVE EASTWARD ACROSS THE AREA TODAY. SUBSIDENCE SOUTH OF THE JET
AXIS SHOULD RESULT IN FEWER CLOUDS COMPARED TO YESTERDAY OVER MUCH
OF NRN AZ...EXCEPT ALONG THE NRN BORDER AND FOUR CORNERS REGION
WHERE SUFFICIENT MOISTURE REMAINS FOR A SLIGHT CHANCE OF SHOWERS.

THE TROUGH PROGRESSES EASTWARD ON TUESDAY AND A NORTHWEST FLOW ALOFT
WILL DEVELOP ALONG WITH A SFC LOW PRESSURE SYSTEM OVER NM/TX. STRONG
SFC PRESSURE GRADIENT WILL DEVELOP WITH THIS PATTERN AND WINDS WILL
BE INCREASING ONCE AGAIN. A WIND ADVISORY MAY BE REQUIRED FOR MUCH OF
NRN AZ ON TUESDAY.

THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NRN AZ
AND A RED FLAG WARNING IS IN EFFECT FOR TUESDAY.

WEAK RIDGING DEVELOPS WED/THU ACROSS THE REGION. DAYTIME TEMPS WILL
WARM TO ABOVE SEASONABLE READINGS AND WINDS SHOULD DIMINISH
SUBSTANTIALLY.

TROUGHING REDEVELOPS ACROSS THE WEST BY FRIDAY AND PERSISTS THROUGH
THE WEEKEND. ALTHOUGH LARGE DIFFERENCES REMAIN BETWEEN THE VARIOUS
MODELS WITH THE AMPLITUDE OF THIS TROUGH...ALL MODELS ARE TRENDING
TOWARDS A STRONGER SYSTEM COMPARED TO PREVIOUS MODEL RUNS. HAVE OPTED
TO USE ECMWF SOLUTION WHICH DEVELOPS A DEEPER TROUGH AND RESULTS IN
BETTER CHANCES OF PCPN ACROSS THE AREA FOR THE WEEKEND. ALL MODEL
SOLUTIONS WILL RESULT IN ANOTHER ROUND OF BREEZY TO STRONG SOUTHWEST
WINDS ACROSS THE AREA.

&&

.AVIATION...FOR THE 18Z PACKAGE...AREAS WITH CEILINGS ABOVE 3 KFT
AGL WILL PERSIST NEAR THE FOUR CORNERS NORTHEAST OF A K0V7-KRQE LINE
THROUGH 21Z THIS MORNING. OTHERWISE...EXPECT VFR CONDITIONS TODAY
WITH OCCASIONAL HIGH CLOUDS AND BREEZY WINDS. W TO SW WINDS OF
15-20KT ARE EXPECTED WITH A FEW GUSTS TO 30KT POSSIBLE THROUGH 02Z.
A COOL FRONT DROPPING DOWN OUT OF THE NORTHWEST WILL BRING A SLIGHT
CHANCE FOR A SHOWER TO THE FOUR CORNERS AREA AFTER 06Z TUESDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...TODAY THROUGH TUESDAY...DRY WEATHER AND BREEZY WINDS
TODAY AS THE FORECAST AREA REMAINS BETWEEN UPPER LEVEL DISTURBANCES.
AFTERNOON RH VALUES WILL BE MUCH LOWER THAN YESTERDAY...ESPECIALLY
ACROSS THE LOWER ELEVATIONS OF NORTHEAST AZ. WINDS WILL REMAIN BELOW
CRITICAL THRESHOLDS BUT A FEW GUSTS TO 35 MPH ARE NOT OUT OF THE
QUESTION LATE THIS AFTERNOON. PORTIONS OF THE LITTLE COLORADO RIVER
VALLEY IN APACHE COUNTY MAY SEE A BRIEF WINDOW OF CRITICAL
CONDITIONS LATE AFTERNOON/EARLY EVENING. FOR TUESDAY...A DRY COLD
FRONT WILL MOVE ACROSS THE STATE...WITH STRONG WEST TO NORTHWEST
WINDS DEVELOPING TUESDAY MORNING AND LASTING THROUGH THE EARLY
EVENING. RH VALUES WILL PLUMMET THROUGHOUT THE DAY AND COMBINE WITH
THE STRONG WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR A
LARGE PORTION OF EAST-CENTRAL AND NORTHEAST AZ. A RED FLAG WARNING
HAS BEEN ISSUED FROM 9 AM TO 8 PM TUESDAY.

WEDNESDAY THROUGH FRIDAY...LIGHTER WIND AND WARMER TEMPERATURES ARE
EXPECTED WEDNESDAY. FOR THURSDAY AND FRIDAY...CONTINUED WARM AND DRY
WITH STRENGTHENING WESTERLY FLOW AS A TROUGH APPROACHES FROM THE
WEST. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF
NORTHERN AND CENTRAL ARIZONA.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING TUESDAY FROM 900 AM THROUGH 800 PM MST FOR FIRE
WEATHER ZONES AZZ111>114-116-117-140.

&&

PUBLIC....................DL / DB
AVIATION.............KD
FIRE WX..............MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 25, 5:00 AM MST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
500 AM MST MON APR 25 2011

AZZ004>018-037>040-260700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
500 AM MST MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DRY COLD FRONT WILL PUSH SOUTHWARD ACROSS ARIZONA ON TUESDAY. WINDS
WILL INCREASE DURING THE AFTERNOON BECOMING WESTERLY 20 TO 30 MPH
WITH GUSTS OF 40 TO 50 MPH POSSIBLE. A WIND ADVISORY MAY BE REQUIRED
FOR PORTIONS OF NORTHERN ARIZONA.

LOW AFTERNOON RELATIVE HUMIDITIES WILL ACCOMPANY THE FRONT AND
COMBINED WITH THE STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF
NORTHERN ARIZONA.

DB

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:49 AM MSTRed Flag WarningFGZApache, Coconino, Navajo40 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.